| Model Number |
105-5096-000 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/22/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report regarding guidewire resistance in the apollo catheter as a result from premature tip detachment.The patient was undergoing arteriovenous malformation and arteriovenous fistula in superior and inferior arteriovenous malformations in the anterior parietal.The accessed vessel was the femoral artery with a access vessel diameter of 7.3 mm.It was noted the patient's vessel tortuosity was severe.It was reported that on (b)(6) 2023, (b)(6) hospital, director of neurosurgery group performed interventional therapy for patient with intraparietal superior and inferior arteriovenous malformation and arteriovenous fistula.During the operation, routine 6f guidance was used to establish access to reach the c1 end of the internal carotid artery, and a 0.010 inch x-pedion-10 guided floating microcatheter apollo was used to go upper and reached the a4 segment of the anterior cerebral artery smoothly.When the guide wire was placed in place and entered the superior internal parietal artery, the operator reported that the pushing tension of the floating microcatheter was very high, and after repeated adjustments, it could not reach the deformed nest at the distal end of the superior internal parietal artery.Then the floating microcatheter was withdrawn, and it was found that the detachable segment at the tip end had been detached in advance, and then the floating microcatheter marathon was replaced to embolize the inferior internal parietal artery.The result of the embolization was satisfactory, and the operation was successfully completed.A complaint was filed because the patient was unwilling to pay for an apollo microcatheter that was detached early.There was no friction or difficulty during injection.There was force applied during removal.The catheter tip was entrapped/stuck.There was no vasospasm.There was no surgical or medicinal intervention required.This did not occur during onyx injection.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.
Event or Problem Description
New information received.There was some resistance when the apollo was being retrieved.The apollo tip is not embedded in the onyx cast, the glue injection had not been performed.The apollo tip was not removed from the patient.There will not be any future plans to retrieve the catheter tip.The anatomical location of the apollo tip is the anterior superior cerebral artery.There was no kink or damage noticed on any of the devices.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Product analysis: as found condition: the apollo catheter was returned for analysis within shipping box; within a plastic bio-pouch; within an opened apollo catheter inner pouch; and within a dispenser coil.The guidewire used in the event was not returned.In addition, the model and lot number were not provided therefore compatibility could not be assessed.Damage location details: the 3.0cm detachable tip was found to be detached from the apollo micro catheter and the reason for the detachable tip not returning was not provided.Therefore, any contributing factors from the detached tip could not be assessed.It could not be determined if the useable and distal length of the apollo micro catheter is within specification as the detachable 3.0cm tip was detached and not returned.Upon visual inspection, no irregularities were found with the apollo hub.No bends or kinks were found with the apollo catheter body.No other anomalies were observed.Testing/analysis: the apollo total, usable and distal floppy lengths were measured to be within specification.The ldpe coupling tube overlap length was measured to be within specification.The catheter was flushed, water exited from the catheter body.An in-house mandrel was inserted through the apollo catheter lumen with no issues.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿tip premature detachment¿ was confirmed.Tip premature detachment (during navigation or repositioning) can be caused by detach joint ldpe overlap length too short.However, the detach joint ldpe overlap length was measured to be within specifications.In addition, per the dhr review, the tip detachment tensile value was found to be within control limits of historical spc data and specifications.Tip premature detachment can also occur due to too much vessel calcification (tip gets caught and dislodges), repositioning of the micro catheter while it is in a wedged position or with vessels that are in vasospasm, or use of incompatible guidewire.However, based on the device analysis, the apollo catheter could not be confirmed to have resistance and the root cause could not be determined.No resistance was observed during testing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.